Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 845, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 17, 2017, 11:40 PM CDT for Comanche County, Cotton County, Tillman County, Oklahoma; Wichita County, Wilbarger County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2017, 11:40 PM CDT (04:40 UTC)
- Expired
- Sep 18, 2017, 12:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 80.0 mph
Counties Comanche County, OK, Cotton County, OK, Tillman County, OK, Wichita County, TX, Wilbarger County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.5
The text
As transmitted.
247
WUUS54 KOUN 180440
SVROUN
OKC031-033-141-TXC485-487-180530-
/O.NEW.KOUN.SV.W.0845.170918T0440Z-170918T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1140 PM CDT SUN SEP 17 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Comanche County in southwestern Oklahoma...
Western Cotton County in southwestern Oklahoma...
Eastern Tillman County in southwestern Oklahoma...
Northern Wichita County in northern Texas...
East central Wilbarger County in northern Texas...
* Until 1230 AM CDT
* At 1140 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Hollister to 5 miles northeast of
Harrold, moving east at 20 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Lawton, Burkburnett, Grandfield, Chattanooga, Devol, Faxon,
Hollister, Loveland, Cookietown, Harrold and Haynesville.
This includes Interstate 44 between mile markers 0 and 1, and between
mile markers 4 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3459 9847 3430 9844 3404 9856 3408 9905
3450 9896
TIME...MOT...LOC 0440Z 273DEG 18KT 3443 9890 3413 9895
HAIL...0.88IN
WIND...80MPH
$$
MAHALE2 follow-up statements
130
WWUS54 KOUN 180455
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1155 PM CDT SUN SEP 17 2017
TXC487-180505-
/O.CAN.KOUN.SV.W.0845.000000T0000Z-170918T0530Z/
Wilbarger TX-
1155 PM CDT SUN SEP 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILBARGER COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3459 9847 3430 9844 3404 9856 3406 9884
3428 9900 3450 9896
TIME...MOT...LOC 0455Z 270DEG 19KT 3451 9869 3431 9870 3410 9879
$$
OKC031-033-141-TXC485-180530-
/O.CON.KOUN.SV.W.0845.000000T0000Z-170918T0530Z/
Comanche OK-Cotton OK-Tillman OK-Wichita TX-
1155 PM CDT SUN SEP 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHWESTERN COMANCHE...WESTERN COTTON...EASTERN TILLMAN AND
NORTHERN WICHITA COUNTIES...
At 1155 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Chattanooga to 4 miles east of
Loveland to 8 miles northeast of Electra, moving east at 20 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Lawton, Burkburnett, Grandfield, Chattanooga, Devol, Faxon,
Hollister, Loveland and Cookietown.
This includes Interstate 44 between mile markers 0 and 1, and between
mile markers 4 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3459 9847 3430 9844 3404 9856 3406 9884
3428 9900 3450 9896
TIME...MOT...LOC 0455Z 270DEG 19KT 3451 9869 3431 9870 3410 9879
HAIL...<.75IN
WIND...70MPH
$$
MAHALE066
WWUS54 KOUN 180505
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1205 AM CDT MON SEP 18 2017
OKC031-033-141-TXC485-180530-
/O.CON.KOUN.SV.W.0845.000000T0000Z-170918T0530Z/
Comanche OK-Cotton OK-Tillman OK-Wichita TX-
1205 AM CDT MON SEP 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHWESTERN COMANCHE...WESTERN COTTON...SOUTHEASTERN TILLMAN AND
NORTHEASTERN WICHITA COUNTIES...
At 1204 AM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Faxon to 7 miles northeast of
Grandfield to 7 miles west of Burkburnett, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawton, Burkburnett, Grandfield, Chattanooga, Devol, Faxon, Loveland
and Cookietown.
This includes Interstate 44 between mile markers 0 and 1, and between
mile markers 4 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3459 9847 3430 9844 3404 9856 3413 9882
3434 9878 3452 9883
TIME...MOT...LOC 0504Z 268DEG 18KT 3454 9859 3430 9860 3409 9870
HAIL...<.75IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 7:16 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Sep 17, 7:16 PM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Norman OK 716 PM CDT Sun Sep 17 2017 .DISCUSSION... && .AVIATION... Showers and thunderstorms will be scattered across some of central and southern Oklahoma overnight. East winds north of a weak front across southern Oklahoma will turn south as the front dissolves by mid-day Monday. VFR conditions are expected outside of the few intense thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 91 72 93 / 40 20 10 10 Hobart OK 69 92 72 96 / 50 10 10 20 Wichita Falls TX 73 93 73 97 / 20 10 10 10 Gage OK 64 92 69 95 / 50 20 20 10 Ponca City OK 69 89 70 93 / 40 40 20 10 Durant OK 70 91 72 93 / 10 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/09/09
Hazardous weather outlook, Sep 17, 9:07 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 907 PM CDT Sun Sep 17 2017 OKZ004>048-050>052-TXZ083>090-190215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 907 PM CDT Sun Sep 17 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Showers and storms will continue to develop and move across portions of Oklahoma and western north Texas through early Monday morning. A few of the storms in parts of southern Oklahoma and western north Texas could become strong to severe with hail up to the size of half dollars and wind gusts to 65 mph. Otherwise, heavy rain and cloud to ground lightning will be the main concerns. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Remnant thunderstorms will be possible Monday morning across portions of central and eastern Oklahoma. Additional thunderstorms may develop Monday afternoon across northern Oklahoma, where there is Marginal Risk for strong to severe thunderstorms. Hail and gusty winds are the primary hazards. A low chance of thunderstorms will return on Thursday with increasing chances of thunderstorms toward the upcoming weekend. Locally heavy rainfall will be possible, especially by Saturday. .Fire Weather... Elevated fire weather conditions will be possible across portions of Oklahoma and north Texas from Tuesday through Friday of this week due to hot temperatures, breezy conditions, and low relative humidity. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 17, 10:18 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1018 PM CDT SUN SEP 17 2017
OKZ034>036-180400-
Kiowa OK-Greer OK-Jackson OK-
1018 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Kiowa...southeastern
Greer and northeastern Jackson Counties Until 1100 PM CDT...
AT 1015 PM CDT, a strong thunderstorm was located near Blair, moving
east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Hobart, Granite, Blair, Lone Wolf, Roosevelt, Martha, Cooperton,
Warren, Tom Steed Reservoir, Hester and Altus-Lugert Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3506 9892 3485 9884 3479 9884 3471 9945
3494 9950
TIME...MOT...LOC 0315Z 258DEG 29KT 3482 9938
WRSpecial weather statement, Sep 17, 10:40 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1040 PM CDT SUN SEP 17 2017
OKZ035>037-180415-
Kiowa OK-Tillman OK-Jackson OK-
1040 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Kiowa...northwestern
Tillman and eastern Jackson Counties Until 1115 PM CDT...
AT 1038 PM CDT, strong thunderstorms were along a line extending from
4 miles west of Hobart to 6 miles southwest of Tom Steed Reservoir to
3 miles southwest of Tipton, moving east at 30 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Hobart, Snyder, Tipton, Lone Wolf, Mountain Park, Roosevelt, Manitou,
Headrick, Cooperton and Tom Steed Reservoir.
LAT...LON 3440 9928 3471 9917 3502 9926 3505 9885
3482 9882 3443 9884 3440 9926 3441 9926
TIME...MOT...LOC 0338Z 254DEG 25KT 3502 9917 3473 9910 3448 9919
WRSpecial weather statement, Sep 17, 11:17 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1117 PM CDT SUN SEP 17 2017
OKZ035>038-180500-
Kiowa OK-Tillman OK-Comanche OK-Jackson OK-
1117 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...northern
Tillman...western Comanche and southeastern Jackson Counties Until
midnight CDT...
AT 1114 PM CDT, strong thunderstorms were along a line extending from
5 miles east of Mountain Park to near Frederick, moving east at 25
MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Frederick, Cache, Snyder, Tipton, Chattanooga, Mountain Park,
Indiahoma, Manitou, Headrick, Hollister, Meers, Lake Lawtonka, Tom
Steed Reservoir, southwestern Fort Sill, Wichita Mountains Wildlife
Refuge, Mount Scott, Doris Campground and The Visitor Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3474 9913 3481 9850 3457 9856 3433 9872
3437 9925
TIME...MOT...LOC 0414Z 257DEG 21KT 3471 9886 3437 9900
MAHALESpecial weather statement, Sep 17, 11:21 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1121 PM CDT SUN SEP 17 2017
OKZ033-036-TXZ083-084-180445-
Harmon OK-Jackson OK-Foard TX-Hardeman TX-
1121 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...southwestern
Jackson...northwestern Foard and Hardeman Counties Until 1145 PM
CDT...
AT 1119 PM CDT, strong thunderstorms were along a line extending from
11 miles northeast of Kirkland to near Goodlett to 6 miles southeast
of Swearingen, moving east at 45 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Quanah, Chillicothe, Eldorado, Goodlett, Medicine Mound, Duke and
Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3421 10005 3424 10002 3423 10000 3429 9999
3459 10000 3469 9954 3439 9947 3432 9947
3407 9962 3410 10005
TIME...MOT...LOC 0419Z 263DEG 38KT 3452 9993 3431 9992 3411 10004
MAHALELocal storm report, Sep 17, 11:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1131 PM CDT SUN SEP 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG ALTUS 34.64N 99.33W
09/17/2017 JACKSON OK TRAINED SPOTTER
POWER LINES DOWN IN ALTUS
&&
SCSpecial weather statement, Sep 17, 11:36 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1136 PM CDT SUN SEP 17 2017
OKZ037-TXZ085-086-180500-
Tillman OK-Wichita TX-Wilbarger TX-
1136 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Tillman...northwestern
Wichita and east central Wilbarger Counties Until midnight CDT...
AT 1133 PM CDT, strong thunderstorms were along a line extending from
near Hollister to near Harrold, moving east at 20 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Electra, Grandfield, Davidson, Hollister, Loveland, Oklaunion,
Harrold and Haynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3410 9916 3437 9911 3433 9861 3429 9861
3396 9876
TIME...MOT...LOC 0433Z 272DEG 18KT 3435 9892 3406 9903
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:43 PM CDT | Special Weather Statement | OUN | Pontotoc | 47 min |
| Sep 17, 7:59 PM CDT | Special Weather Statement | OUN | Love | 46 min |
| Sep 17, 8:26 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 49 min |
| Sep 17, 8:44 PM CDT | Areal Flood Advisory | OUN | Love | 2 hr |
| Sep 17, 9:24 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 51 min |
| Sep 17, 10:18 PM CDT | Special Weather Statement | OUN | Kiowa | 42 min |
| Sep 17, 10:40 PM CDT | Special Weather Statement | OUN | Kiowa | 35 min |
| Sep 17, 11:17 PM CDT | Special Weather Statement | OUN | Tillman | 43 min |
| Sep 17, 11:36 PM CDT | Special Weather Statement | OUN | Tillman | 24 min |
| Sep 17, 11:47 PM CDT | Special Weather Statement | OUN | Jackson | 43 min |
| Sep 18, 12:10 AM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Sep 18, 12:16 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 23 min |
| Sep 18, 12:20 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton | 40 min |
| Sep 18, 12:40 AM CDT | Special Weather Statement | OUN | Tillman | 35 min |
| Sep 18, 1:01 AM CDT | Special Weather Statement | OUN | Cotton, Grady, Stephens | 29 min |
| Sep 18, 5:44 AM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Sep 18, 6:15 AM CDT | Special Weather Statement | OUN | Alfalfa, Major, Woods, Woodward | 30 min |
| Sep 18, 6:45 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Major | 45 min |
| Sep 17, 8:14 PM CDT | Areal Flood Advisory | OUN | Clay | 2 hr |
| Sep 17, 9:37 PM CDT | Special Weather Statement | OUN | Hardeman | 23 min |
| Sep 17, 11:21 PM CDT | Special Weather Statement | OUN | Hardeman | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.